advertisement
Question
Posted by: Jenny | 2009-07-10

drugs

My husband is being treated for panic disorder with a variety of drugs including Epilim and Aropax - this treatment has been on going for more than a year and he does seem to benefit from them but the condition deteriorates as soon as he forgets them for a day - how long should he stay on the drugs and are they the best way of treating panic disorder?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

PSYCHIATRIST: Aropax (paroxetine) is an SSRI anti-depressant which is widely used to treat Panic Disorder but a dose of 40mg or even 60mg daily may be necessary to treat anxiety disorders. So your husband's dose may need to be increased. Forgetting to take your Aropax for even one day can result in discontinuation symptoms which may be unpleasant physical symptoms.

I am not sure why his doctor is giving him Epilim which is an anti-epileptic medication. We sometimes see panic attack symptoms in patients with Temporal Lobe Epilepsy. Perhaps your husband has an abnormality on his EEG. Epilim is also used in psychiatry to stabilise mood swings in Bipolar Mood Disorder.

Length of treatment should not be less than one year and probably better if medications are used for 2 years. Depending on the patient's history, family psychiatric history, circumstances, response to medication and any other psychiatric disorders present, his doctor may keep him on medication even longer.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: D | 2009-07-10

I am no doctor, but I know that Aropax is addictive, and when you forget to take it, then you get withdrawel symptoms in the form of anxiety.

Hence, why they say you should not go cold turkey when you stop taking aropax, you should gradually taper off. 0.25mg less over 3 days...

Reply to D
Posted by: D | 2009-07-10

I am no doctor, but I know that Aropax is addictive, and when you forget to take it, then you get withdrawel symptoms in the form of anxiety.

Hence, why they say you should not go cold turkey when you stop taking aropax, you should gradually taper off. 0.25mg less over 3 days...

Reply to D

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement